MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS

BOSTON SCIENTIFIC CORPORATION NC EMERGE; CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Model Number 7214
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/22/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that shaft break occurred.The target lesion was located in the left anterior descending artery.A 3.00mm x 20mm nc emerge balloon catheter was advanced for dilatation.However, when the physician tried to load the device on the wire, the shaft broke at the monorail junction point.A non-bsc device was used to complete the procedure.No patient complications were reported and the patient was fine.
 
Additional Manufacturer Narrative
Device evaluated by mfr.: returned product consisted of a nc emerge balloon catheter with a three-way stopcock attached to the hub.The outer shaft, inner shaft, balloon and tip were visually and microscopically examined.Visual examination revealed multiple kinks along the hypotube.The hypotube is separated 52.5cm from the hub.Microscopic examination revealed damage to the tip.There is buckling to the guidewire lumen and a kink to the balloon 5mm from the tip.There is blood in the guidewire lumen and the balloon is still tightly folded.Inspection of the remainder of the device presented no other damage or irregularities.
 
Event or Problem Description

Brand Name
NC EMERGE
Common Device Name
CATHETERS, TRANSLUMINAL CORONARY ANGIOPLASTY, PERCUTANEOUS
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
two scimed place
maple grove MN 55311
MDR Report Key8613377
Report Number2134265-2019-05093
Device Sequence Number19297795
Product Code LOX
UDI-Device Identifier08714729846659
UDI-Public08714729846659
Combination Product (Y/N)N
Initial Reporter StateNV
Initial Reporter CountryUS
PMA/510(K) Number
K141236
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 06/13/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/04/2020
Device Model Number7214
Device Catalogue Number7214
Device Lot Number0022751626
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/02/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/22/2019
Initial Report FDA Received Date05/15/2019
Supplement Report FDA Received Date06/13/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1